Arthritis Action
4,058 members1,070 posts

Steroid injection in knee now in more pain

A week last Thursday I had a steroid injection in my knee, it seemed to work but after a few days the pain is now much worse but not hot, especially when laying down and other knee hurting. Really worried as my daughters wedding is in 3 weeks next week. I’ve never had this problem before with an injection in my knees. Has any of you lovely people had the same affect???

22 Replies
oldestnewest
1 like
Reply

Hi. I had a steroid shot in my finger after ultrasound showed severe inflammation of the tendon sheath. Likewise, it made it worse and more painful for about 3/4 days ( I believe it is the body’s reaction to something happening) but then very gradually the inflammation and pain improved. At two weeks I would say I was certain it was getting better so a very slow improvement. My Rheumatologist said I wouldn’t see full benefits TIL 6 week point. Luckily I will see my clinical nurse at 8 week point to ensure all is going well. I wonder how you are doing now?

1 like
Reply

Thank you. My gp sent to a different A&E yesterday. I need to get an appt to see my own consultant.

Reply

Hiya Maggie153. I too had a steroid injection in my knee & it didn't help at all . My Doctor has resorted to putting me on painkillers ( Tramadol & Co-Codamol) I'm quite lucky regarding the Tramadol & its side effects many people found that Tramadol had gave them serious side effects. Best of luck, Sam

1 like
Reply

Thank you. I can’t take tramadol you’re lucky you can as they’re a great anti inflammatory tab. Regards Sam

Reply

Hi Maggie, did you get an info leaflet with telephone numbers , after the injection , if not do phone your gp if you are worried. I have been very sore for a day or two straight after shoulder injections but it did settle and provide relief. I hope you get improvement and have a wonderful time at your daughters wedding and have a good boogie when the music starts xx

1 like
Reply

No I wasn’t given any leaflet. Locum Gp sent me to a A&E last night there’s no infection which I was so relieved at 🙏🏼. Asked what could it be and he just said you need to see your consultant asap. Gave me co dydramol to take but I should of gone to the hospital I’m under not here. We sat there for over 6 hrs until gone midnight to wait for blood results. I hope and 🙏🏼 it settles in the next week or so so that I’ll be pain free for her wedding. Thank you x

Reply

I feel for you Maggie, I hope you see the consultant soon , till then rest as much as possible and hopefully the steroid will work, best wishes xx

1 like
Reply

Thanks weathervane x

1 like
Reply

I hope all goes well for you and that you are pain free for your daughters wedding. Wishing you all a beautiful sunny day for the wedding xxx

1 like
Reply

Thank you so much. Please god at least less pain and a sunny day would be wonderful. Xx

Reply

How is your knee feeling now. Really hope you are starting to see some benefit from the steroid shot! Try to rest it to allow the inflammation the best chance to settle.

1 like
Reply

Thank you so much for asking, it’s very kind of you. My knee is a tiny bit easier when walking but resting it sadly causes it to be more painful. Maybe I’ve just encountered a big flair up but never heard of it a week after a steroid injection. I’ve got till 26th for my knees to ease up but especially this left one. We need to get some warm sunshine to help us all. Have a good day yourself. Xx

Reply

Hi Maggie153. I have arthritis in my knee & had the injection to my knee & it had no effect at all. My Doctor has prescribed me Tramadol 100mgsx4 times a day & Co-Codamol 30/500s x 4daily. I still have pain & just continue on. My Doctor suggested patches but I refused. That's my story. Hope you get some ease. Regards. Sam

1 like
Reply

Hi,

I have had steroid injections in my knee but the last one flared up and didn't work. The doctor did tell me they would become less and less effective. In Feb I had a hyaluronic acid injection in it and this worked really well. It is supposed to last for up to a year and so far it's given much relief and easier movement. I had to pay for it to be done privately as I wasn't offered it on the NHS but it was worth the money. I hope you have a lovely wedding.

1 like
Reply

Hi Carolen

Thank you so much for replying.

My injection literally played up with 4 days and now it’s worse than its ever been. Not even my tens machine is giving any relief now. Still religiously use flexiseq and voltoral and ibruferen but to no avail. I will make enquiries about that injection though but doubt I’d get it done in time for the wedding 😥. I’ve had many injections in my other knee which has been the worse one but never once did I have problems. It’s strange as this guy insisted my leg was up and said there’s a chance they don’t work!!!! He administered the injection way above knee more in the start of thigh. Really didn’t feel comfortable with him but all I wanted was to enjoy her wedding and walk down the isle better than I was! Now I could cry when I walk with the pain. Fingers crossed and with gods blessing it’ll ease in two weeks. Now stressing as last Friday gp has referred me under 2 week cancer umbrella to see a gynaecologist 🙏🏼🤞🏼

Reply

Hello there, wondered how you are doing now? Have you had your daughter’s wedding yet? Hope this finds you well.

1 like
Reply

Hi Deniseelk, thank you for asking. I hope you are well. My daughters wedding is this Saturday. As I suffer with my chest and was wheezing last week, my gp gave steroid tablets which the hosp prefer instead of antibiotics. After only one day, my god what a difference to my knee...only taken 4 days but have some side effects really feeling rough today as I know it affects blood sugar levels, ie insomnia and now developing a sore throat but knee is feeling at least 50% better and I can at least now walk so much better. I hope if I have to come off them my knee won’t deteriorate before Saturday. Take care and thank you again.

Reply

Well that certainly sounds like you are in a better position. Oral steroids are only a temporary fix but they do work fast. If you find they are affecting your blood sugars is it worth taking them before bed? I find they make me feel like a Duracell bunny with loads of energy... maybe this is causing your insomnia? Just remember that although your knee is improving... don’t overdo it. Your short term aim is to be able to be mobile for your daughter’s wedding and hopefully in less pain! I hope you all have a most wonderful day. After that, 100% look after yourself and work with your specialist to find a long term solution. All the best.

1 like
Reply

Hi Deniseelk sorry it’s taken me so long to reply. Unfortunately I was taken off the steroids and the pain was awful by the Friday so knew by Saturday it would be unbearable again. We did have a wonderful day and watching my daughter walk down the aisle looking so stunning was worth all my pain and suffering. Although I hate seeing the video of me walking out the church like a waddling duck. Thank you.

Reply

Hi Maggie hope you had a lovely day on your daughters wedding.... iv just had first steroid injection in my knee ... and it hurts more than ever... followed your story... and hope you’re a lot better now xx

1 like
Reply

Hi there I’m sorry you’re suffer like I still am. Unfortunately I was in a lot of pain and having to be on the go and moving around as fast as the pain let’s you go...wasn’t so good. It was a beautiful day and emotional day for me but thank god I survived and muddle through. Seeing her look so stunning and extremely happy made my day.

I really hope yours settles down for you. Thank you for asking. X

Reply

You may also like...